Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 29, 2021, 6:28 PM CDT for Gulf County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 29, 2021, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 86 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WWUS82 KTAE 292328
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
728 PM EDT Tue Jun 29 2021
FLZ014-114-300015-
Inland Gulf FL-Coastal Gulf FL-
728 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF COUNTY UNTIL 815 PM
EDT/715 PM CDT/...
At 728 PM EDT/628 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Wewahitchka, or 21 miles north of Port St. Joe,
moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stonemill Creek, Wewahitchka, Overstreet, Honeyville, Chipola Cutoff
and Dalkeith.
LAT...LON 2996 8539 3002 8539 3004 8540 3004 8539
3020 8539 3020 8512 3017 8514 3014 8513
3013 8514 3012 8513 3011 8515 3010 8514
3009 8515 3008 8514 3004 8513 3002 8510
3001 8510
TIME...MOT...LOC 2328Z 091DEG 14KT 3011 8519
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:12 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 29, 1:12 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 212 PM EDT Tue Jun 29 2021 .NEAR TERM [Through Wednesday]... The current broad upper level vorticity maxima across the Gulf of Mexico is expected to remain somewhat quasi-stationary through the remainder of Wednesday, with the chance for showers and thunderstorms likely to continue through the near term. A strong Bermuda surface high pressure system is contributing to a rather deep low level moisture field across the region that will aid in the development of these storms through the afternoon and evening hours. Most thunderstorm activity will likely be diurnal in nature, and should dissipate shortly after or just before sunset. Given the conducive environment for pop up thunderstorms, PoPs tomorrow are rather high (50% or higher) for much of the region. Lows tonight will generally be in the low 70s across the region, with highs topping out at around the upper 80s to low 90s. .SHORT TERM [Wednesday Night Through Thursday]... The low to mid-level flow pattern continues to transition from easterly on Wednesday to southerly on Thursday. This sets the stage for widespread convection on Thursday that will gradually propagate northward along sea-breeze/outflow boundaries. Given the anomalously moist air mass in place, and in collaboration with surrounding PoPs will range from 50 to 70 pct, which is above climatology. .LONG TERM [Thursday Night Through Tuesday]... The main concerns for impactful weather will be over the 4th of July Weekend into early next week, with the potential for heavy rainfall, isolated severe weather, and an increasing rip current threat for all of the gulf beaches. On Friday, deep layer southwest flow is modeled to take hold, as a low closing off in the Ohio Valley sends a "cold" front into the Southeast US. While this is not expected to change our air mass notably, as it stalls/dissipates near the region, it'll maintain chances for showers and thunderstorms well above climo. PoPs are generally forecast 60-80 pct each day through Monday, tapering down some by Tuesday. Given the approach of the front and anomalously moist air mass, heavy rainfall is a concern beginning Saturday and continuing through at least Monday. Instability remains questionable given considerable cloud cover, but the winds aloft are unseasonably robust, so a marginal severe weather threat is possible. Some minor nuisance flooding is also possible (See Hydrology section). With a persistent, at times brisk southwest flow along the coast, surf heights will increase, enhancing the rip current threat beginning Friday, with increasing confidence for a high risk during the Fourth of July weekend. We will continue to fine tune the forecast as we approach the major holiday weekend. && .AVIATION... [Through 18Z Wednesday] VFR conditions should remain through the rest of the day, with occasional MVFR/IFR conditions during afternoon thunderstorms that may move over the terminal. During the late overnight hours, MVFR to LIFR Cigs and Vsbys are expected to develop across the VLD and ABY terminals. These conditions should quickly erode by the early morning hours and become VFR through the remainder of the afternoon on Wednesday. && .MARINE... Easterly winds will veer to southerly on Thursday and southwesterly on Friday, around 15 to 20 knots at times through the period. This will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and 2 to 4 feet elsewhere. The roughest conditions, which will be of concern to small craft are expected to occur Friday Night into the Fourth of July weekend. Shower and thunderstorm chances through the period, highest on Saturday and Sunday with the approach of a cold front. && .FIRE WEATHER... Other than low dispersions tomorrow, there are currently no fire weather concerns at this time, as a rather moist air mass is still in place across the region. && .HYDROLOGY... Sea-breeze convection will continue to augment precipitation until the approach of a "cold" front this weekend into early next week. Deterministic precipitation totals over the next seven days are forecast to range from 1.5 to 2.5 inches outside of Southwest Georgia, where amounts around 1 to 1.5 inches are forecast. With the approach of the front, there continues to be upside potential to the precip amounts, with isolated values around 4 to 5 inches possible. At this time, the main concern is nuisance flooding, given the broader time frame of accumulation. On the river front, the Choctawhatchee at Bruce remains in action and is forecast to drop below this stage on Thursday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 90 72 84 72 84 / 60 40 60 20 60 Panama City 87 74 83 74 84 / 50 30 50 20 40 Dothan 89 71 85 72 85 / 50 30 60 20 60 Albany 92 73 87 73 88 / 30 30 60 20 70 Valdosta 92 71 85 72 85 / 30 30 70 20 60 Cross City 91 71 85 72 84 / 70 50 70 30 50 Apalachicola 85 75 81 75 82 / 50 40 40 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...LF LONG TERM...LF AVIATION...Bunker MARINE...LF FIRE WEATHER...Bunker HYDROLOGY...LF
In the hours before
Local storm report, Jun 29, 5:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 NW LIVINGSTON 31.42N 83.95W
06/29/2021 WORTH GA 911 CALL CENTER
REPORT OF A TREE DOWN ON POWERLINES ALONG
HWY 133.
&&
RHLocal storm report, Jun 29, 5:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST SOUTHWEST GA REGIONAL A 31.53N 84.20W
06/29/2021 M40 MPH DOUGHERTY GA ASOS
ASOS STATION KABY ALBANY MEASURED A 40 MPH
GUST.
&&Local storm report, Jun 29, 6:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 1 ENE CASA BLANCO 30.52N 83.88W
06/29/2021 JEFFERSON FL UTILITY COMPANY
FALLEN TREES OR LIMBS RESULTED IN A POWER
OUTAGE NEAR HIGHWAY 19 AND WAUKEENAH HIGHWAY
AS REPORTED ON THE DUKE ENERGY OUTAGE
WEBSITE.
&&Local storm report, Jun 29, 6:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG BELLVIEW 31.16N 84.60W
06/29/2021 MILLER GA 911 CALL CENTER
TREE DOWN NEAR BELLVIEW.
&&Local storm report, Jun 29, 6:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 NNE LOIS 30.54N 83.91W
06/29/2021 JEFFERSON FL UTILITY COMPANY
FALLEN TREES OR LIMBS RESULTED IN A POWER
OUTAGE NEAR HIGHWAY 90 AND OLD LLOYD ROAD AS
REPORTED ON THE DUKE ENERGY OUTAGE WEBSITE.
&&Special weather statement, Jun 29, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
728 PM EDT Tue Jun 29 2021
FLZ014-114-300015-
Inland Gulf FL-Coastal Gulf FL-
728 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF COUNTY UNTIL 815 PM
EDT/715 PM CDT/...
At 728 PM EDT/628 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Wewahitchka, or 21 miles north of Port St. Joe,
moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stonemill Creek, Wewahitchka, Overstreet, Honeyville, Chipola Cutoff
and Dalkeith.
LAT...LON 2996 8539 3002 8539 3004 8540 3004 8539
3020 8539 3020 8512 3017 8514 3014 8513
3013 8514 3012 8513 3011 8515 3010 8514
3009 8515 3008 8514 3004 8513 3002 8510
3001 8510
TIME...MOT...LOC 2328Z 091DEG 14KT 3011 8519
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:18 PM CDT | Special Weather Statement | TAE | Bay | 27 min |
| Jun 28, 7:20 PM CDT | Special Marine Warning | TAE | 26 min | |
| Jun 29, 12:37 PM CDT | Special Weather Statement | TAE | Walton | 53 min |
| Jun 29, 1:12 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 63 min |
| Jun 29, 1:16 PM CDT | Special Weather Statement | TAE | Washington | 44 min |
| Jun 29, 1:19 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 26 min |
| Jun 29, 1:28 PM CDT | Severe Thunderstorm Warning | TAE | Dixie | 32 min |
| Jun 29, 1:54 PM CDT | Special Marine Warning | TAE | 96 min | |
| Jun 29, 2:11 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 55 min |
| Jun 29, 2:32 PM CDT | Special Weather Statement | TAE | Madison | 43 min |
| Jun 29, 2:47 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 73 min |
| Jun 29, 3:15 PM CDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Jun 29, 3:18 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 42 min |
| Jun 29, 3:25 PM CDT | Special Marine Warning | TAE | 65 min | |
| Jun 29, 3:49 PM CDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Jun 29, 3:59 PM CDT | Special Weather Statement | TAE | Colquitt, Cook, Grady, Thomas, Worth | 61 min |
| Jun 29, 4:37 PM CDT | Severe Thunderstorm Warning | TAE | Decatur | 53 min |
| Jun 29, 4:39 PM CDT | Special Weather Statement | TAE | Ben Hill, Tift, Turner, Worth | 66 min |
| Jun 29, 4:44 PM CDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas, Worth | 61 min |
| Jun 29, 4:54 PM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 66 min |
| Jun 29, 5:19 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Miller | 41 min |
| Jun 29, 5:51 PM CDT | Special Weather Statement | TAE | Calhoun, Clay, Early, Lee, Quitman, Randolph and 1 more | 54 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.